33 male lower leg hair loss


Q: I just noticed the back outside part of my lower legs are without hair but I feel stubble like it's growing back. My right leg is even a little sensitive in that area. I'm in my early 30s, been taking Dilantin for quite a while. Other than that I think I'm alright health wise. Is this a possible circulation issue I should get checked out or am I overacting to socks?

Symptoms:  Hair loss on outside lower leg and minor sensitivity on right leg in area.

A:   Thank you for your question. Phenytoin (Dilantin) does have a rare side effect of causing hair loss but the localized nature of this hair loss on your legs lead us to surmise that you may being caused by wearing socks. Tight socks can especially place pressure on the hair of the legs, leading to it falling prematurely. Try to avoid wearing too tight socks, and observe to see if the hair will regrow. Please be guided accordingly.

Thank you for consulting AskTheDoctor.com

Related Q&A

Q: Healthy 22 y/o female mildly overweight no medical history. Last week while running my fingers through my hair I noti...

Q: I'm 28 year old female on 40mg of isotretinoin. It's been 7 weeks, I have naturally curly hair that is very dry and s...

Q: Hello i have to take a hairfollicle test for a custody hearing tomorrow i have been clean 30 days. Before that i use...

Q: Hi, I had a question in regards to my hair loss. I am a male, 24 years of age, and have hair loss for roughly 3 years...

Q: My hair has been falling out excessively for the past few years. I have no signs or family history of MPB, but just d...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon